MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE FEMORAL COMPONENT CEMENTED - 3+L

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE FEMORAL COMPONENT CEMENTED - 3+L
Model Number 02.12.0023L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 07/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
6 years after the primary surgery, the patient reported stiffness with only a 3° range of motion.The surgeon performed soft tissue releases, downsized the femur by two sizes, and revised the insert (with one of the same size) and patella due to tracking issues.The surgery was completed successfully.No medacta product issue identified.
 
Additional Manufacturer Narrative
Batch review performed on 31 july 2025.Gmk-sphere 02.12.0023l gmk-sphere femoral component cemented - 3+l (k140826) lot.188920: (b)(4) items manufactured and released on 15 jan 2018.Expiration date: 17 dec 2023.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Additional devices also revised: gmk-sphere 02.12.0310fl gmk-sphere tibial insert - flex s3l - 10 mm (k121416) lot.180372: (b)(4) items manufactured and released on 24 may 2018.Expiration date: 06 may 2023.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.07.0034rp patella resurfacing s.2 (new generation) (k090988) lot.1900601: (b)(4) items manufactured and released on 03 may 2019.Expiration date: 21 april 2024.No anomalies were found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Conclusions: based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE FEMORAL COMPONENT CEMENTED - 3+L
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22749124
Report Number3005180920-2025-00782
Device Sequence Number18531252
Product Code JWH
UDI-Device Identifier07630030862373
UDI-Public07630030862373
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/17/2023
Device Model Number02.12.0023L
Device Lot Number188920
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Initial Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient Weight98 KG
Patient RaceWhite